U.S. doctors online nowAsk doctors free
Fort Worth, TX
A 26-year-old male asked:

down to 15mg of valium from 30, over 8 months. quit ssri because of sexual sfx. buspar (buspirone) made me very dizzy. feel very sad and depressed. any advice?

2 doctor answers2 doctors weighed in
Dr. Alan Wartenberg
A Verified Doctor answered
A US doctor answered Learn more
Many possibilities: Psychotherapy is effective for many anxiety disorders. In addition, sexual dysfunction (SD) with one SSRI/SNRI does not mean that this will happen to all of them, and non-SSRI antidepressants can also be tried. Alternatively, Wellbutrin, even in low doses, may reverse the SSRI-mediated SD. Buspar (buspirone) may have been tried in too high a dose, or escalated too rapidly. Consider second (or third) opinion.
Dr. Judith Tellerman
Clinical Psychology 42 years experience
DEPRESSION: The most complete evaluation for medication is with a Psychiatrist. First have a physical exam by a Dr. to rule out a physical problem. Please consult with a Clinical Psychologist for psychotherapy to help you change & find better coping mechanisms with ZOOM.com sessions. There is extra anxiety due to covid 19- stay safe, cautious & hold on to hopefulness to elevate your immune system.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 15, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.